MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205335
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy, the full radius blade had wear and remnants of foreign bodies of metal from the blade, and small debris in the joint.The surgeon locked at the tip of the blade and noticed wear on the inside of the blade.The procedure was finished with the same device.No delay or further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The inner shaft is damaged at the flexible portion.The distal tip shows degradation and the inner shaft was unable to be removed from the outer shaft without further damage.There is biological debris on the returned device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use, dyonics disposable endoscop blades document, was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The root cause was associated with unintended use of the device.Factor that could have contributed to the reported event is insufficient irrigation during use.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BL CONCAVE EP-1 (BX 3)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17725356
Report Number1219602-2023-01737
Device Sequence Number7219754
Product Code HAB
UDI-Device Identifier03596010251626
UDI-Public03596010251626
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205335
Device Lot Number51044811
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexMale